View More View Less
  • 1 Marquette University Department of Mathematics, Statistics & Computer Science Milwaukee WI 53201-1881 USA
Restricted access

Purchase article

USD  $25.00

1 year subscription (Individual Only)

USD  $800.00

Most of the well-known continuous univariate distributions are characterized based on a truncated moment of a function of the 1st order statistic or of the nth order statistic.

  • Ahsanullah, M., A characterization of the power function distribution, Communications in Statistics, 2 (1973), 259–262. MR 48#3149

    Ahsanullah M. , 'A characterization of the power function distribution ' (1973 ) 2 Communications in Statistics : 259 -262.

    • Search Google Scholar
  • Ahsanullah, M., On characterizations of the uniform distribution based on functions of order statistics, Comm. Statist. Theory Methods, 33 (2004), no. 11–12, 2921–2928.

    Ahsanullah M. , 'On characterizations of the uniform distribution based on functions of order statistics ' (2004 ) 33 Comm. Statist. Theory Methods : 2921 -2928.

    • Search Google Scholar
  • Ahsanullah, M. and Hamedani, G. G., Certain characterizations of the power function and beta distributions based on order statistics, JSTA, 6 (2007), no. 3, 220–225. MR 2009b:62096

    Hamedani G. G. , 'Certain characterizations of the power function and beta distributions based on order statistics ' (2007 ) 6 JSTA : 220 -225.

    • Search Google Scholar
  • Asadi, M., Ebrahimi, N., Hamedani, G. G. and Soofi, E. S., Maximum dynamic entropy models, J. of Applied Probability, 41 (2004), no. 2, 379–390. MR 2005b:94014

    Soofi E. S. , 'Maximum dynamic entropy models ' (2004 ) 41 J. of Applied Probability : 379 -390.

    • Search Google Scholar
  • Asadi, M., Ebrahimi, N., Hamedani, G. G. and Soofi, E. S., Minimum dynamic discrimination information models, J. of Applied Probability, 42 (2005), no. 3, 643–660. MR 2006j:94036

    Soofi E. S. , 'Minimum dynamic discrimination information models ' (2005 ) 42 J. of Applied Probability : 643 -660.

    • Search Google Scholar
  • Burr, I. W., Cumulative frequency functions, Ann. Math. Statistics, 13 (1942), 215–232. MR 9,19f

    Burr I. W. , 'Cumulative frequency functions ' (1942 ) 13 Ann. Math. Statistics : 215 -232.

  • Galambos, J. and Kotz, S., Characterizations of probability distributions. A unified approach with an emphasis on exponential and related models, Lecture Notes in Mathematics, 675, Springer, Berlin (1978). MR 80a:62022

    Kotz S. , '', in Characterizations of probability distributions. A unified approach with an emphasis on exponential and related models , (1978 ) -.

    • Search Google Scholar
  • Glänzel, W., A characterization of the normal distribution, Studia Sci. Math. Hungar., 23 (1988), no. 1–2, 89–91. MR 89j:62026

    Glänzel W. , 'A characterization of the normal distribution ' (1988 ) 23 Studia Sci. Math. Hungar. : 89 -91.

    • Search Google Scholar
  • Glänzel, W., A characterization theorem based on truncated moments and its application to some distribution families, Mathematical Statistics and Probability Theory (bad Tatzmannsdorf, 1986), (1987), 75–84. MR 89d:62013

  • Glänzel, W., Telcs, A. and Schubert, A., Characterization by truncated moments and its application to Pearson-type distributions, Z. Wahrsch. Verw. Gebiete, 66 (1984), no. 2, 173–183. MR 87m:62044

    Schubert A. , 'Characterization by truncated moments and its application to Pearson-type distributions ' (1984 ) 66 Z. Wahrsch. Verw. Gebiete : 173 -183.

    • Search Google Scholar
  • Glänzel, W. and Hamedani, G. G., Characterizations of univariate continuous distributions, Studia Sci. Math. Hungar., 37 (2001), no. 1–2, 83–118. MR 2002b:62016

    Hamedani G. G. , 'Characterizations of univariate continuous distributions ' (2001 ) 37 Studia Sci. Math. Hungar. : 83 -118.

    • Search Google Scholar
  • Hamedani, G. G., Characterizations of univariate continuous distributions II, Studia Sci. Math. Hungar., 39 (2002), no. 3–4, 407–424. MR 2004a:62034

    Hamedani G. G. , 'Characterizations of univariate continuous distributions II ' (2002 ) 39 Studia Sci. Math. Hungar. : 407 -424.

    • Search Google Scholar
  • Hamedani, G. G., Characterizations of univariate continuous distributions III, Studia Sci. Math. Hungar., 43 (2006), no. 3, 361–385. MR 2008f:62020

    Hamedani G. G. , 'Characterizations of univariate continuous distributions III ' (2006 ) 43 Studia Sci. Math. Hungar. : 361 -385.

    • Search Google Scholar
  • Hamedani, G. G., Ahsanullah, M. and Sheng, R., Characterizations of certain continuous univariate distributions based on truncated moment of the first order statistic, Aligarh J. of Statistics, 28 (2008), 75–81. MR 2492092

    Sheng R. , 'Characterizations of certain continuous univariate distributions based on truncated moment of the first order statistic ' (2008 ) 28 Aligarh J. of Statistics : 75 -81.

    • Search Google Scholar
  • Johnson, N. I. and Kotz, S., Distributions in Statistics. Continuous univariate distributions, 2, Houghton Miffin Co., Boston, Mass (1970). MR 42#5364

    Kotz S. , '', in Distributions in Statistics. Continuous univariate distributions, 2 , (1970 ) -.

    • Search Google Scholar
  • Kotz, S. and Shanbhag, D. N., Some new approaches to probability distributions, Adv. in Appl. Probab., 12 (1980), 903–921. MR 81m:62024

    Shanbhag D. N. , 'Some new approaches to probability distributions ' (1980 ) 12 Adv. in Appl. Probab. : 903 -921.

    • Search Google Scholar
  • McDonald, J. B., Some generalized functions for the size distribution of income, Econometrica, 52 (1984), 647–663.

    McDonald J. B. , 'Some generalized functions for the size distribution of income ' (1984 ) 52 Econometrica : 647 -663.

    • Search Google Scholar
  • Pearson, K.,. Contributions to the mathematical theory of evolution. Skew variation in homogeneous material, London Phil. Trans. Ser. A, 186, 393–415; Lond. R. S. Proc., 57 (1895), 257–260.